MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD SAFETYGLIDE; SYRINGE, ANTISTICK

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD SAFETYGLIDE; SYRINGE, ANTISTICK
Catalog Number 305904
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the needle became completely detached from the plastic safety component.As the physical sample was not returned, a comprehensive evaluation could not be conducted.To support the investigation, four photographs were provided and reviewed by the quality team.The images depict a needle assembly with the safety mechanism engaged.The needle itself is separated from the assembly.The fourth photograph has a packaging top web labeled cardinal health.A device history record (dhr) review was completed for material number 305904, covering the potential lot numbers 2131487 and 4059264.The review did not identify any quality issues during the manufacturing of these lots that could have contributed to the reported condition.Additionally, no related quality notifications were found.All manufacturing processes and final inspections were performed in accordance with specification requirements.Based on the photographic evidence, the reported issue has been confirmed.However, due to the absence of the physical sample, a definitive root cause could not be determined.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that the bd syringe 3ml ll w/ndl sftygld 25x5/8 rb needle pulled out of the hub.The following information was provided by the initial reporter: material#: 305904, batch#: 2131487, 4059264, 2131487, 4059264 (possible lots).Rcc received a complaint via email.Product malfunction/failure mode: defective component product description summary: i just had a conversation with xx.During an lp procedure this am the doctor was using one of the safety needles included in the kit with lidocaine and while moving the lidocaine around the needle came completely off the plastic safety part and left the needle alone attached to the patient.Clearly there was a defect with the needle.Mfg.Sku number: 305904 investigated component lot number: 2131487, 4059264, 2131487, 4059264.

Brand Name
BD SAFETYGLIDE
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22676259
Report Number1911916-2025-00547
Device Sequence Number8864497
Product Code MEG
UDI-Device Identifier00382903059041
UDI-Public(01)00382903059041(11)220511(17)270531(10)2131487
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K992734
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305904
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2025
Initial Report FDA Received Date07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown